Format

Send to

Choose Destination
See comment in PubMed Commons below
J Heart Lung Transplant. 2005 Jul;24(7):932-5.

Renal and vestibular toxicity due to inhaled tobramycin in a lung transplant recipient.

Author information

1
Pulmonary, Allergy, and Critical Care Division, University of Pennsylvania School of Medicine, Philadelphia, Pennsylvania 19104, USA. ahyav@mail.med.upenn.edu

Abstract

Chronic rejection is the major hurdle to long-term survival after lung transplantation. Endobronchial infection with Pseudomonas aeruginosa is common in patients with chronic rejection and this may further contribute to deterioration of the allograft. Inhaled tobramycin is commonly used to treat P aeruginosa airways infection in patients with cystic fibrosis. The safety of inhaled tobramycin in transplant recipients, however, has not been established. We describe the first report of a lung transplant recipient who developed renal failure and vestibular injury after receiving inhaled tobramycin. We review the literature regarding the safety of inhaled tobramycin and discuss potential mechanisms that may promote systemic toxicity in transplant recipients.

PMID:
15982625
DOI:
10.1016/j.healun.2004.05.008
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center